View Full Version : Hypomania while on meds


bluewind
10-29-12, 08:14 AM
I'm diagnosed Bipolar Type II. I'm hesitant to say it because these last few days have been so wonderful but I think I may be slipping into a hypomanic state. About a year ago I was in a hypomanic mixed state which some of you may know, is complete and utter hell. Anyways, before that state I endured months of plain ol' hypomania. At the time I was very sick with Anorexia but I was in the best mood of my life. I've been told that what set off the hypomania was the death of my mother. There is something to this, they hypomania and eating disorder kept me from realizing how traumatic my mother's death was for months. I was flying high and sometimes I would give anything to get that mood back.

My question is, for a while now my mood has been elevated. Not just the "oh I'm in a good mood" but that seductive, "I'm in a good mood and there are no limits to how happy I can be!" kind of mood. It's wonderful really as I'm usually a worrier. I've become more impulsive when it comes to showing affection to my girlfriend (something that does not come easily to me normally) and I can't sit still. I can't sleep at night because my thoughts are racing around.

I know from my psychology classes that it is possible for meds to stop being effective in some cases, especially if they have been used for a while. I have been regularly taking my medications. Has anyone else had this happen? (Maybe I'm not sliding into anything and am just having a bout of good moods, but I'm still curious.)

I was originally taking Focalin but was taken off after my mother died and I lost my/her insurance. At one point I was taken off the Focalin because I was hypomanic and my pdoc didn't want to worsen the bipolar. I'm on Ritalin. I started out on half a tab (10mg tab) twice a day and was recently (few weeks ago now) upped to a whole tab twice a day. I realize stimulants can wreak havoc with Bipolar but I'm on such a small dose, I wouldn't think it would do anything.

Sorry, this got so long.